Alert archive / Washington / River Flood Warnings in 2026

River Flood Warning 4, NWS Spokane, WA

March 20, 2026Chelan County, Washington

NWS Spokane, WA issued this river flood warning at Mar 20, 2026, 6:26 AM PDT for Chelan County, Washington. It took effect at Mar 20, 2026, 8:35 AM PDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 20, 2026, 6:26 AM PDT (13:26 UTC)
In effect from
Mar 20, 2026, 8:35 AM PDT
Expired
Mar 21, 2026, 8:24 AM PDT
In force
24 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

County Chelan County, WA

The radar

The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stehekin River at Stehekin (STHW1).

Action stage
19.5 ft
Minor stage
20.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

919 
WGUS46 KOTX 201326
FLWOTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
626 AM PDT Fri Mar 20 2026

...The National Weather Service in Spokane WA has issued a Flood 
Warning for the following rivers in Washington...

  Stehekin River at Stehekin affecting Chelan County.

For the Stehekin River...including Stehekin...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 630 PM PDT.

&&

WAC007-210130-
/O.NEW.KOTX.FL.W.0004.260320T2056Z-260321T2357Z/
/STHW1.1.RS.260320T2056Z.260321T0000Z.260321T1156Z.NO/
626 AM PDT Fri Mar 20 2026

...FLOOD WARNING IN EFFECT THROUGH SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...Through Saturday afternoon.

* IMPACTS...At 24.0 feet, The river may be out of its banks in spots 
  on parts of Stehekin Valley Road and Company Creek Road, 
  especially from Harlequin Bridge to about seven miles upstream.

* ADDITIONAL DETAILS...
  - At 5:30 AM PDT Friday the stage was 23.5 feet.
  - Bankfull stage is 22.0 feet.
  - Forecast...The river will rise above flood stage this
    afternoon to near 24.2 feet. It will then fall below flood
    stage Saturday morning and continue falling through Tuesday.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    24.2 feet on 05/17/2018.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

JW
5 follow-up statements
347 
WGUS86 KOTX 201416
FLSOTX

Flood Statement
National Weather Service Spokane WA
716 AM PDT Fri Mar 20 2026

...The Flood Warning continues for the following rivers in 
Washington...

  Stehekin River at Stehekin affecting Chelan County.

For the Stehekin River...including Stehekin...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 730 PM PDT.

&&

WAC007-210230-
/O.EXT.KOTX.FL.W.0004.260320T2056Z-260321T2356Z/
/STHW1.1.RS.260320T2056Z.260321T0000Z.260321T1156Z.NO/
716 AM PDT Fri Mar 20 2026

...FLOOD WARNING REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...Through Saturday afternoon.

* IMPACTS...At 24.0 feet, The river may be out of its banks in spots 
  on parts of Stehekin Valley Road and Company Creek Road, 
  especially from Harlequin Bridge to about seven miles upstream.

* ADDITIONAL DETAILS...
  - At 6:30 AM PDT Friday the stage was 23.7 feet.
  - Bankfull stage is 22.0 feet.
  - Forecast...The river will rise above flood stage this
    afternoon to near 24.2 feet. It will then fall below flood
    stage Saturday morning and continue falling through Tuesday.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    24.2 feet on 05/17/2018.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

JW
988 
WGUS86 KOTX 201535
FLSOTX

Flood Statement
National Weather Service Spokane WA
835 AM PDT Fri Mar 20 2026

...The Flood Warning continues for the following rivers in 
Washington...

  Stehekin River at Stehekin affecting Chelan County.

For the Stehekin River...including Stehekin...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 900 PM PDT.

&&

WAC007-210400-
/O.EXT.KOTX.FL.W.0004.260320T1535Z-260321T2103Z/
/STHW1.1.RS.260320T1447Z.260321T0000Z.260321T0903Z.NO/
835 AM PDT Fri Mar 20 2026

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...From this morning to early tomorrow afternoon.

* IMPACTS...At 24.0 feet, The river may be out of its banks in spots 
  on parts of Stehekin Valley Road and Company Creek Road, 
  especially from Harlequin Bridge to about seven miles upstream.

* ADDITIONAL DETAILS...
  - At 7:30 AM PDT Friday the stage was 23.9 feet.
  - Bankfull stage is 22.0 feet.
  - Forecast...The river will rise above flood stage this morning
    to 25.2 feet late this afternoon. It will then fall below
    flood stage just after midnight tonight.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    25.1 feet on 05/05/2023.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

Butler
971 
WGUS86 KOTX 202200
FLSOTX

Flood Statement
National Weather Service Spokane WA
300 PM PDT Fri Mar 20 2026

...The Flood Warning is extended for the following rivers in 
Washington...

  Stehekin River at Stehekin affecting Chelan County.

For the Stehekin River...including Stehekin...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 500 AM PDT.

&&

WAC007-211200-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-260322T1348Z/
/STHW1.1.RS.260320T1447Z.260321T0600Z.260322T0148Z.NO/
300 PM PDT Fri Mar 20 2026

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...Until Sunday morning.

* IMPACTS...At 24.0 feet, The river may be out of its banks in spots 
  on parts of Stehekin Valley Road and Company Creek Road, 
  especially from Harlequin Bridge to about seven miles upstream.

* ADDITIONAL DETAILS...
  - At 2:30 PM PDT Friday the stage was 25.2 feet.
  - Bankfull stage is 22.0 feet.
  - Forecast...The river will crest near 25.5 feet late this
    evening. It will then fall below flood stage Saturday Night.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    25.6 feet on 06/21/1982.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

JW
580 
WGUS86 KOTX 211225
FLSOTX

Flood Statement
National Weather Service Spokane WA
525 AM PDT Sat Mar 21 2026

...The Flood Warning continues for the following rivers in 
Washington...

  Stehekin River at Stehekin affecting Chelan County.

.Heavy rain has fallen on steep terrain and on a deep primed 
snowpack leading to snow melt and increasing river flows. Flows will 
slowly recede in the coming days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued at this afternoon at 500 PM PDT.

&&

WAC007-220000-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-260322T0000Z/
/STHW1.1.RS.260320T1447Z.260320T2345Z.260321T0951Z.NO/
525 AM PDT Sat Mar 21 2026

...FLOOD WARNING REMAINDS IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...River level slowly dropping below Minor Flood Stage is 
  currently forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...Until late this afternoon.

* IMPACTS...At 23.8 feet, McGregor's Meadow Road will be mostly 
  flooded.

* ADDITIONAL DETAILS...
  - At 4:30 AM PDT Saturday the stage was 23.8 feet.
  - Bankfull stage is 19.5 feet.
  - Forecast...The river is expected to fall to 20.3 feet by
    Saturday, March 28.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    23.8 feet on 01/19/2005.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

CD
377 
WGUS86 KOTX 211524
FLSOTX

Flood Statement
National Weather Service Spokane WA
824 AM PDT Sat Mar 21 2026

...The Flood Warning is cancelled for the following rivers in 
Washington...

  Stehekin River at Stehekin affecting Chelan County.

WAC007-211630-
/O.CAN.KOTX.FL.W.0004.000000T0000Z-260321T1524Z/
/STHW1.1.RS.260320T1447Z.260320T2345Z.260321T0951Z.NO/
824 AM PDT Sat Mar 21 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Stehekin River at Stehekin.

* ADDITIONAL DETAILS...
  - At 7:30 AM PDT Saturday the stage was 23.5 feet.
  - Bankfull stage is 19.5 feet.
  - Forecast...The river is expected to stay above 19.5 feet for
    the next week.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

Butler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 5:09 AM PDT, 1 hour 17 minutes earlier. Its key messages:

  • Hydrology Concerns: Rain on snow in the Cascades and Idaho Panhandle will lead to rises on creeks and streams through Saturday.
  • Breezy Winds: Persistent southwest winds are forecast with afternoon gusts up to 30-35 mph today.
  • A return of snow in the mountains Tuesday into Wednesday with the potential for winter travel over mountain passes.
Area forecast discussion, Mar 20, 5:09 AM PDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
509 AM PDT Fri Mar 20 2026

.KEY MESSAGES...

- Hydrology Concerns: Rain on snow in the Cascades and Idaho
  Panhandle will lead to rises on creeks and streams through
  Saturday.

- Breezy Winds: Persistent southwest winds are forecast with
  afternoon gusts up to 30-35 mph today.

- A return of snow in the mountains Tuesday into Wednesday with
  the potential for winter travel over mountain passes.

&&

.SYNOPSIS...
Today will be warm and breezy. Snowmelt combined with moderate
to heavy precipitation in the North Cascades and light
precipitation over the Idaho Panhandle mountains will lead to
rises on rivers. A cold front Friday night will bring cooler
temperatures for the weekend with dry conditions expected
Saturday through Monday. Unsettled conditions will return
Tuesday into Wednesday with snow in the mountains and breezy
winds.

&&

.DISCUSSION...
Today through Monday night: The next 24 to 30 hours will see the sub-
tropical moisture plume associated with this moderately strong
Atmospheric River (AR) shift northeast to southeast across the
Northwest region. The first 12 to 15 hours of this time will have
rain continued to be focused across the Washington Cascades and
across northeast Washington into North Idaho to a lesser extent. The
Cascade crest is expected to see an additional 1.0 to 2.5 inches of
rainfall today before a cold front shift the firehose of moisture
south of Stevens Pass by this evening. Temperatures will also be
warm again today with highs today in the mid 60s to low 70s;
although, they will be a little cooler near the Cascade crest
compared to Thursday. Warm enough still to result in additional
snowmelt that will feed into rivers, small streams, and creeks. The
Stehekin River in particular will be closely monitored as it will
see another rise. Creeks and small streams will also be running high
primarily from melting snow for those with watersheds away from the
Cascade crest.

The cold front is progged to slide across the region through the
night on Friday. It will be slow to traverse completely across with
a band of precipitation setting up across southeast Washington
into the Central Panhandle amounts that will be forced by
dynamics associated with the frontogenesis. There may a period
of moderate rainfall underneath this band from Pullman into the
Silver Valley. Lookout Pass may also see some snow mixing along
the back edge of this band for Saturday morning. The Idaho
Panhandle is expected to receive an additional 0.25 to 0.75
inches of precipitation mostly as rain. Rivers will be on the
rise across this portion of the forecast area as well, but not
to the extent as the Cascades.

Winds will also be breezy today. A bit better mixing potential will
result in a breezier day compared to the last two. Expect sustained
west-souwest winds across the exposed areas of the Columbia basin at
15-25 mph with higher gusts up to around 35 mph. It will be a warm
wind across the basin with cloudy skies.

Temperatures will drop 10-15 degrees for Saturday with the colder
air moving in behind the front. This will drop high temperatures
back down into the 50s and closer to normal for mid March.
Precipitation will also be on the decrease. Seasonal temperatures
with sunshine for Sunday, but Saturday night into Sunday will be
chilly with lows in the upper 20s to lower 30s across most areas. A
slight bump in the temperatures for Monday with increasing clouds
ahead of the next low pressure system to impact the region.

Tuesday through Wednesday: There is a lot of uncertainty with a
trough of low pressure for the middle of next week. The GEFS
shows a more robust low pressure system that brings higher
moisture and stronger winds. The operational GFS model in
particular has leaned on this stronger solutions with a deep
surface low forming in southern Alberta. The ECMWF Ensemble and
Canadian are not as gung ho and indicate a stronger ridge
through the southwest portion of the U.S. that extends up toward
the Inland Northwest. A stronger ridge scenario would divert
the storm track more off to the northwest of the region and give
us more of a glancing blow with this low pressure system.
Temperatures will be cold enough and snow levels low enough for
snow in the mountains and the potential for travel impacts over
the mountain passes. Stay tuned for forecast updates through
the weekend as these details get worked out.

Wednesday night through Friday: There is consensus with the
model ensembles for the end of the work week to see a decreasing
chance for precipitation. Temperatures will remain near normal
as well. /SVH

&&

.AVIATION...
12Z TAFS: Expect conditions to remain VFR throughout the TAF
period. Main impacts will be rain and wind. Radar shows showers
passing through the COE area. These showers remain across the
COE area, alongside GEG and SFF through the forecast period, but
chances are mostly scattered due to much of this rain being
generated through orographic lift. There will be a period
(00-06Z) for COE where rain chances will be prevailing. No
ceiling degradation is expected with this rain. EAT also has a
chance for rain through 00Z as radar shows showers moving over
the Cascade crest. Rain is expected at LWS/PUW with the next
wave that moves through at 09Z. Rain is not expected at MWH.
With the aid of an incoming cold front, gusty winds will mix
down to the surface. Around 18Z, wind gusts will increase to
20-25kts for many areas, ending around 00-03Z. To begin the TAF
period, PUW holds a chance for LLWS with 30kt winds at 3k feet.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
High confidence for conditions to remain VFR through the period
at TAF sites. Moderate to high confidence in periodic showers
throughout the forecast period. Moderate confidence in timing
of wind. Most impactful alternate scenario would be wind timing
shifting by a few hours as it starts or ends, which would
trigger an amendment. /AS

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        65  44  56  30  50  32 /  30  40  20   0   0   0
Coeur d'Alene  63  44  55  30  50  31 /  50  70  40   0   0   0
Pullman        67  45  52  31  50  33 /  10  60  60  10   0   0
Lewiston       74  50  59  35  56  37 /  10  40  60  10   0   0
Colville       63  41  59  29  52  30 /  70  20  20   0   0   0
Sandpoint      58  42  53  30  48  31 /  90  80  50  10   0   0
Kellogg        62  45  51  32  48  32 /  40  80  70  10   0   0
Moses Lake     71  45  59  30  56  34 /  20  10  10   0   0   0
Wenatchee      63  42  52  32  53  35 /  50  10   0   0   0   0
Omak           66  40  57  31  54  33 /  50  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:56 PM PDTAreal Flood AdvisoryOTXChelan14 hr

Nearby

River Flood Warnings in Washington, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.